I currently take a medication called clonazepam (0.5 mg) once or twice daily as a muscle relaxer. I have been taking this medication since I was 19 or 20 (I am now 28). Could this be a cause in my thinning hair? I do not have a history of men or women balding in my family. My father has a full head (really full) along with both my grandfathers. My hairline is moving back more each year and my hair is all around is thinning and i am extremly worried. I do have a large amount of stress in my life and always have…but is it possible that hair from stress can grow back? I am extremly frusturated and baffled as to why my hair is thinning…If it is the medication, I am willing to get off of it with the consent of my doctor.
Thank you for your time.
Many drugs can cause hair loss, including Clonazepam. Before considering a drug as the source of your hair loss, you should also consider other medical causes. You should see your primary care doctor for a good examination and possible blood work to find a possible medical cause.
In address to the relationship between stress and hair loss, it is well known that stress can accelerate genetic hair loss as it unfolds over time. You discuss the movement of your hairline higher on your head, so I would wonder if this is the normal recession of maturing found in most men (the hairline goes up about 2/3rd inch in the middle and 1 or 1-1/2 inches in the corners). Sounds like you need an expert to evaluate the hair loss as well as your family doctor to assess your medication routine. The question an expert will is address is if you have a genetic component adding to the other factors causing hair loss or are you just seeing a maturing hairline in development. As you indicated you are in Los Angeles, you are invited to visit my LA office for a free consultation. You can call 800-NEW-HAIR to make an appointment, or request additional info via the NHI site.